Alert archive / Iowa / Tornado Warnings in 2011
Tornado Warning 20, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 19, 2011, 9:40 PM CDT for Fremont County, Page County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 19, 2011, 10:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Fremont County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 6:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2452 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
410 WFUS53 KOAX 200240 TOROAX IAC071-145-200315- /O.NEW.KOAX.TO.W.0020.110620T0240Z-110620T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 940 PM CDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN SOUTHWEST IOWA... SOUTHWESTERN PAGE COUNTY IN SOUTHWEST IOWA... * UNTIL 1015 PM CDT * AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 5 MILES EAST OF HAMBURG...OR 14 MILES NORTHWEST OF TARKIO...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FARRAGUT...SHENANDOAH...COIN...NORTHBORO AND BLANCHARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4058 9563 4066 9566 4081 9528 4058 9511 TIME...MOT...LOC 0240Z 253DEG 21KT 4060 9554 $$ FOLTZ
3 follow-up statements
548 WWUS53 KOAX 200247 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 947 PM CDT SUN JUN 19 2011 IAC071-145-200315- /O.CON.KOAX.TO.W.0020.000000T0000Z-110620T0315Z/ PAGE IA-FREMONT IA- 947 PM CDT SUN JUN 19 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN FREMONT AND SOUTHWESTERN PAGE COUNTIES UNTIL 1015 PM CDT... AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES EAST OF HAMBURG...OR 14 MILES NORTHWEST OF TARKIO...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... COIN...NORTHBORO AND BLANCHARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4058 9562 4066 9558 4070 9520 4058 9511 TIME...MOT...LOC 0248Z 276DEG 11KT 4059 9552 $$ FOLTZ
080 WWUS53 KOAX 200300 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1000 PM CDT SUN JUN 19 2011 IAC071-145-200315- /O.CON.KOAX.TO.W.0020.000000T0000Z-110620T0315Z/ PAGE IA-FREMONT IA- 1000 PM CDT SUN JUN 19 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN FREMONT AND SOUTHWESTERN PAGE COUNTIES UNTIL 1015 PM CDT... AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES SOUTHEAST OF RIVERTON...OR 12 MILES NORTHWEST OF TARKIO...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... COIN...NORTHBORO AND BLANCHARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4066 9549 4066 9518 4058 9511 4058 9555 TIME...MOT...LOC 0300Z 276DEG 11KT 4059 9547 $$ FOLTZ
544 WWUS53 KOAX 200313 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1013 PM CDT SUN JUN 19 2011 IAC071-145-200324- /O.EXP.KOAX.TO.W.0020.000000T0000Z-110620T0315Z/ PAGE IA-FREMONT IA- 1013 PM CDT SUN JUN 19 2011 ...THE TORNADO WARNING FOR SOUTHEASTERN FREMONT AND SOUTHWESTERN PAGE COUNTIES IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 4066 9549 4066 9518 4058 9511 4058 9555 TIME...MOT...LOC 0314Z 276DEG 11KT 4059 9541 $$ FOLTZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:00 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 19, 3:00 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SUN JUN 19 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SEVERE WEATHER WILL BE LIKELY TONIGHT AS A WARM FRONT THAT CURRENTLY EXTENDS FROM NORTHWEST KANSAS THROUGH WEST CENTRAL MISSOURI MOVES NORTHWARD THIS EVENING...WHICH WILL BE AN INCREASING TRIGGER FOR THUNDERSTORMS...ESPECIALLY AS LOW LEVEL JET STRENGTHENS LATER THIS EVENING. EXTREME INSTABILITY HAS DEVELOPED ALONG THE BOUNDARY WITH 40 TO 50KTS OF BULK SHEAR...BUT VERY STRONG 0-1KM SHEAR... THUS THERE WILL BE A TORNADO THREAT WITH ANY STORMS THAT DEVELOP ALONG/NORTH OF THE BOUNDARY THIS EVENING. MEANWHILE...CONVECTION DEVELOPING ACROSS THE HIGH PLAINS WILL LIKELY MOVE EASTWARD AS A FORWARD PROPAGATING MCS LATER THIS EVENING BUT ESPECIALLY OVERNIGHT WITH A WIND AND HAIL THREAT ACROSS NORTHEASTERN NEBRASKA LATER TONIGHT. SEVERE WEATHER CONFERENCE CALL AT 2 PM ADDRESSED MOST CONCERNS...AND HAVE NO DOUBT THAT MUCH OF THE CWFA WILL EVENTUALLY BE IN A TORNADO WATCH LATER THIS EVENING. SURFACE LOW MOVES TO CENTRAL KANSAS BY DAYBREAK MONDAY WITH THE WARM FRONT MAKING NORTHWARD PROGRESS TO NORTHEAST NEBRASKA. COULD STILL BE AN ONGOING MCS ACROSS NORTHEAST NEBRASKA EARLY MONDAY...BUT THEN THE REMAINDER OF THE FORECAST AREA BECOMES CAPPED ONCE AGAIN AND POTENTIALLY HOT IN THE LOWER 90S...BUT SURFACE LOW MOVES INTO SOUTH CENTRAL NEBRASKA THROUGH THE AFTERNOON...WITH DRY LINE ADVANCING EASTWARD...WHICH SETS THE STAGE FOR ANOTHER ROUND OF SEVERE STORMS LATE MONDAY AFTERNOON AND EVENING WITH ANOTHER TORNADIC THREAT...WITH VERY STRONG 0-1KM SHEAR...BUT ALSO BECAUSE OF BACKED SURFACE WINDS...SUBSTANTIAL DIRECTIONAL SHEAR EXISTS. SURFACE LOW MOVES TO NEAR KSUX BY DAYBREAK TUESDAY THEN TO CENTRAL MINNESOTA THROUGH THE DAY. THIS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING ON TUESDAY. SURFACE LOW THEN ROTATES AROUND ITSELF THROUGH WEDNESDAY...WHICH BRINGS ADDITIONAL RAIN INTO THE AREA...ALONG WITH NORTHWEST WINDS AT 15 TO 25 MPH AND COOL TEMPERATURES. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. SURFACE LOW PULLS AWAY EARLY IN THE PERIOD...BUT A NEW FRONT DEVELOPS ACROSS THE AREA THAT COULD BRING MORE SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND FRIDAY...BUT THEN ALSO THROUGH THE WEEKEND AS ZONAL FLOW REMAINS ACROSS THE PLAINS AND ADDITIONAL SUBTLE WAVES MOVE THROUGH ON A WESTERLY FLOW. DEWALD && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS VFR WITH OCCASIONAL MVFR IS EXPECTED THROUGH THE TAF PD. FORECAST BECOMES QUITE COMPLICATED WITH THUNDERSTORM ACTIVITY FORECAST TO DEVELOP AND MOVE THRU TAF SITES AFTER 00Z. SCATTERED TSTMS COULD AFFECT TAF SITES THRU 12Z. KERN && .HYDROLOGY... LEVEE OVERTOPPING OR FAILING BETWEEN HAMBURG AND BROWNVILLE ALLOWED THE POOLED WATER IN THE EXTREME TIP OR NORTHWESTERN MISSOURI TO RUSH BACK INTO THE MISSOURI RIVER. THIS RESULTED IN A 1.9 FOOT RISE AT BROWNVILLE FROM 230 AM THROUGH NOON...WHICH ALLOWED THE STAGE TO EXCEED THE PREVIOUS RECORD OF 44.2 FEET SET BACK IN 1993. THIS RESULTED IN OVERTOPPING OF FEDERAL LEVEE 550 IN NORTHWESTERN MISSOURI. ALSO...ANOTHER LEVEE BREECH VERY EARLY THIS MORNING HAS AFFECTED THE STAGE AT RULO WITH A SIGNIFICANT DROP. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSOURI SIDE OF RIVER. DEWALD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 19, 5:40 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT SUN JUN 19 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 540 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY FOR PARTS OF SOUTHEAST NEBRASKA PRIOR TO 11 PM. THE SEVERE WEATHER RISK WILL CONTINUE OVERNIGHT. A MOIST AND UNSTABLE AIRMASS HA LIFTED NORTHWARD INTO SOUTHEAST NEBRASKA LATE SUNDAY...NORTH OF A WARM FRONT. STORMS MAY DEVELOP NEAR THE WARM FRONT THIS EVENING...BUT THERE IS A STRONG CAP WHICH WILL TEND TO INHIBIT DEVELOPMENT. IF STORMS CAN BREAK THE CAP... THEY WILL BE CAPABLE OF PRODUCING PRODUCING VERY LARGE HAIL AND POSSIBLY TORNADOES. OTHER THUNDERSTORMS ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA WILL DEVELOP EASTWARD TONIGHT. THESE STORMS ARE EXPECTED TO MOVE INTO EASTERN NEBRASKA LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THESE STORMS ARE ALSO LIKELY TO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD GENERALLY END LATE TONIGHT AS THE STORMS MOVE OUT OF THE AREA. A MODERATE RISK OF SEVERE STORMS WILL CONTINUE ON MONDAY AS A COMPLEX LOW PRESSURE SYSTEM AND UPPER LEVEL DISTURBANCE MOVE OUT INTO THE CENTRAL PLAINS. SIGNIFICANT SEVERE WEATHER APPEARS POSSIBLE WITH THIS SYSTEM. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SEVERE STORMS COULD LINGER INTO MONDAY NIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY BUT THESE ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS IS FROM THURSDAY NIGHT INTO SUNDAY. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE REMAINDER OF THE SUMMER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PARTS OF THE AREA...MAINLY SOUTHEAST NEBRASKA. SPOTTERS MAY BE NEEDED ON MONDAY AS WELL...IN THE AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 19, 9:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
938 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL NEBRASKA CITY 40.68N 95.86W
06/19/2011 E0.50 INCH OTOE NE TRAINED SPOTTER
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:16 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 44 min |
| Jun 19, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Page | 49 min |
| Jun 19, 10:12 PM CDT | Tornado Warning | OAX | Fremont, Page | 48 min |
| Jun 19, 10:39 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Page | 51 min |
| Jun 19, 10:47 PM CDT | Flash Flood Warning | OAX | Fremont, Page | 6 hr |
| Jun 19, 11:31 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 44 min |
| Jun 20, 1:33 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 42 min |
| Jun 20, 1:52 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 38 min |
| Jun 20, 2:49 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 41 min |
| Jun 20, 2:59 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 46 min |
| Jun 20, 3:27 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 48 min |
| Jun 20, 3:31 PM CDT | Flash Flood Watch | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 7 hr |
Nearby
Tornado Warnings in Iowa, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.